?

Log in

 
 
30 January 2009 @ 06:05 pm
On the evils of birth control.  
So I stopped taking Yaz, the pill I was on that made me a crazy, combative, shrewish bitch (I say that like you people would know this, but considering I haven't posted about it, you don't... there needs to be an RSS feed directly to my brain. Let's cut out the middleman! Who needs a computer!)

I hadn't told anyone this, not really, because I felt like it would make me sound like a crazy person. The floodgates opened when I told Lynn I'd gone off the pill today because it made me a bit wacko, and she asked me if it was Yaz.  As it turns out, we both had horrible side effects (obviously) and her sister had a heart attack because of Yaz, too. 

REGARDLESS. I stopped taking it recenty, after a month of ridiculous arguments over stupid shit, blowing comments made entirely out of context, losing any and all confidence in myself, my (hopeful) profession, skills as a mother, and an overwhelming desire to commit suicide (I've never felt that way before. EVER. And for the first time, in the last few weeks, I've honestly thought about how easy it would be, and how it was the right thing to do, and it made perfect, logical sense in my head at the time.) I can honestly say I am a different person after two weeks.  I feel like *myself* again. I'm not angry, I'm not paranoid, I'm not self-hating. I no longer want to drive my car off the road or open the gun safe.

I can write again.  I can talk to people again.

In talking to a long-time friend today, it turns out most of the issues she was having with being in a "funk" last year were also due to being on Yaz. Mood swings, uncontrollable crying, and she also found herself suicidal. She is also not the type to think suicidal thoughts. We're both too arrogant for that kind of noise. 

So, what is this post? A public service announcement? I don't know. In part, it's a call for suggestion. I don't want to be on the pill at all-- I had some minor issues last time I was on it, though nothing this bad, not to mention that whole pregnancy thing happening anyway-- but I'm not sure I'm ready to say I'm not going to have kids sometime in the next five years, so another Mirena is out for now. 

Tell me your best and worst birth control stories. And stay away from Yaz, for the love of god.
 
 
Current Mood: relievedrelieved
 
 
 
{ addiction kitten }wanderingastray on January 31st, 2009 02:41 am (UTC)
I...wow.
This is the kind of thing you're supposed to tell people like ..me.. when it's actually happening and not ...after the fact. Damn you!

...granted. I would wait to tell you until after the fact, also. But still!

Anyway. the last birth control that effectively worked for me without turning me into a raging psychoperson was the ortho-novum 777. it's olllllllllld school, and not nearly as slick as the others, but it didn't bruise me or make me crazy. try that one, maybe?

love!
silveredmadnesssilveredmadness on January 31st, 2009 04:28 am (UTC)
See, part of the issue is I didn't even realize at the time that something was wrong. Like, I knew I was depressed and all, but... I had no idea what the hell it was linked to. It was only when I accidentally missed a couple of pills in a row and got my period early, remained a raging bitch but somehow felt *better* that it occurred to me that something was wrong and feeling suicidal wasn't the way things should be. It sounds wierd, I know, but that's the only way I can even describe it. Which makes it even scarier.
Mockingbird Q: familyguymockingbirdq on January 31st, 2009 04:05 am (UTC)
I was on Yaz last year, and I did not react well to it. Pretty much the things you describe plus killer migraines.

That said, I've never been able to use any birth control pill, mini pills included. I only tried Yaz 'cause my Gyn talked me into it. I would stay away from it in future, if I were you.
silveredmadnesssilveredmadness on January 31st, 2009 04:26 am (UTC)
Oh, I definitely will be. Nothing in the world would induce me to try it again.

I'm going to call my obgyn next week and see what else she recommends...
silveredmadnesssilveredmadness on January 31st, 2009 04:26 am (UTC)
Also, I'm kind of amazed by the number of people I've talked to who had these kind of side effects, and yet I've never heard about it before whether from doctors or friends.
fraumickeyfraumickey on February 3rd, 2009 07:54 pm (UTC)
I thought you were on the thing they insert for 5 years? The one that you can only have once you had a baby?

I love Nuvaring. I've now been on it for... at least 6 years and I haven't had any issues. I don't even have the crazy weight gain that I used to have with traditional pills.

Good luck finding something!
silveredmadnesssilveredmadness on February 3rd, 2009 07:57 pm (UTC)
It expired in October and since we haven't decided on more one way or another I opted not to get a new one.